Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Commutative rings in which every prime ideal is contained in a unique maximal ideal

Authors: Giuseppe De Marco and Adalberto Orsatti
Journal: Proc. Amer. Math. Soc. 30 (1971), 459-466
MSC: Primary 13.20; Secondary 46.00
MathSciNet review: 0282962
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The class of rings with 1 satisfying the properties of the title is characterized by some separation properties on the prime and maximal spectra, and, in such rings, the map which sends every prime ideal into the unique maximal ideal containing it, is continuous. These results are applied to $ C(X)$ to obtain Stone's theorem and the Gelfand-Kolmogoroff theorem. As a side result, the methods give new information on the mapping $ P \to P \cap {C^ \ast }(X)$ (P a prime ideal of $ C(X)$).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.20, 46.00

Retrieve articles in all journals with MSC: 13.20, 46.00

Additional Information

PII: S 0002-9939(1971)0282962-0
Keywords: Prime spectrum, maximal spectrum, retraction, Jacobson radical, nilradical
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia